| Model Number |
X067-0440 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/10/2022
Type of Reportable Event
Malfunction
Event or Problem Description
The manufacturer received notification on (b)(6) 2022 of a system screwdriver that malfunctioned during a surgical procedure.It was reported that the distal threading of the screwdriver fractured when a system implant screw was overtightened onto the instrument.There were no known patient complications associated with this complaint.The procedure was successfully completed with an alternate available instrument.
Additional Manufacturer Narrative
Visual and functionality assessments were not performed due to the complaint instrument not being received for complaint assessment.A dhr review could not be performed due to the lot number of the complaint instrument not being identified.The complainant reported that the screwdriver threading fracture occurred when a user overtightened the screw implant onto the screwdriver.Appropriate instrument and implant engagement is achieved with the ratcheting handle in the neutral position.The system surgical technique guide provides guidance on instrument and implant engagement in step 5: screwdriver/screw assembly, which includes the following note: note: if the user turns the driver with high torque force without placing the handle in the neutral position, this could cause considerable damage to the threads including causing them to break off completely.If the complaint instrument is received at the manufacturer it will be assessed, and a follow up report will be submitted if appropriate.